ICFDA Warning on Drug Discontinuation

Taper off very, very slowly.

Dropping “cold turkey” off any medication, most especially mind altering medications, can often be MORE DANGEROUS than staying on the drugs.

The most dangerous and most common mistake someone coming off the SSRI antidepressants makes is coming off these drugs too rapidly. Tapering off very, very, VERY SLOWLY–OVER MONTHS (and for long-term users—a year or more), NOT JUST WEEKS!—has proven the safest and most effective method of withdrawal from this type of medication. Thus the body is given the time it needs to readjust its own chemical levels. Patients must be warned to come very slowly off these drugs by shaving minuscule amounts off their pills each day, as opposed to cutting them in half or taking a pill every other day.  READ THE FULL STORY:  http://www.drugawareness.org/articles/icfda-warning

(1976)

Share

Leave a Reply